HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

On algebraic differential equations satisfied by some elliptic functions II

Abstract : In (I) we obtained the ``implicit'' algebraic differential equation for the function defined by $Y=\sum_1^{\infty}\frac{n^a x^n}{1-x^n}$ where $a$ is an odd positive integer, and conjectured that there are no algebraic differential equations for the case when $a$ is an even integer. In this note we obtain a simple proof that (this has been known for almost 200 years) $$Y=\sum_1^{\infty}x^{n^2}~~~~(\vert x\vert<1)$$ satisfies an algebraic differential equation, and conjecture that $Y=\sum_1^{\infty} x^{n^k}$ (where $k$ is a positive bigger than $2$) does not satisfy an algebraic differential equation.
Document type :
Journal articles
Complete list of metadata

https://hal.archives-ouvertes.fr/hal-01104334
Contributor : Ariane Rolland Connect in order to contact the contributor
Submitted on : Friday, January 16, 2015 - 3:25:49 PM
Last modification on : Monday, March 28, 2022 - 8:14:08 AM
Long-term archiving on: : Friday, September 11, 2015 - 6:58:42 AM

File

7Article3.pdf
Explicit agreement for this submission

Identifiers

Collections

Citation

P Chowla, S Chowla. On algebraic differential equations satisfied by some elliptic functions II. Hardy-Ramanujan Journal, Hardy-Ramanujan Society, 1984, Volume 7 - 1984, pp.13 - 16. ⟨10.46298/hrj.1984.107⟩. ⟨hal-01104334⟩

Share

Metrics

Record views

74

Files downloads

274